Alert archive / West Virginia / Flash Flood Warnings in 2010

Flash Flood Warning 37, NWS Charleston, WV

July 13, 20104 counties in West Virginia; Washington County, Ohio

NWS Charleston, WV issued this flash flood warning at Jul 13, 2010, 2:04 PM EDT for 4 counties in West Virginia; Washington County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2010, 2:04 PM EDT (18:04 UTC)
Expired
Jul 13, 2010, 5:00 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Washington County, OH, Pleasants County, WV, Ritchie County, WV, Tyler County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 132 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 3:25 PM EDTHEAVY RAIN 01 Nnw Schultz, WVLIMESTONE ROAD - OFF COW CREEK ROAD - CLOSED DUE TO HIGH WATER. HEAVY RAIN ALSO CAUSED STANDING WATER ON STREETS IN TOWN OF ST. MARYS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2010-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 628 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2010-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
628 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

704 
WGUS51 KRLX 131804
FFWRLX
OHC167-WVC073-085-095-107-132100-
/O.NEW.KRLX.FF.W.0037.100713T1804Z-100713T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
204 PM EDT TUE JUL 13 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PLEASANTS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF ST. MARYS...
  NORTHWESTERN RITCHIE COUNTY IN WEST VIRGINIA...
  TYLER COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF MIDDLEBOURNE...
  NORTHEASTERN WOOD COUNTY IN WEST VIRGINIA...
  EASTERN WASHINGTON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF MARIETTA...

* UNTIL 500 PM EDT

* AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM 9 MILES SOUTHEAST OF VIENNA...
  OR 8 MILES EAST OF PARKERSBURG...MOVING NORTHEAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BELMONT AND SISTERSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3952 8075 3913 8127 3916 8131 3918 8131
      3917 8133 3935 8164 3961 8127 3958 8125
      3958 8104 3956 8103 3960 8096

$$

14
2 follow-up statements
738 
WGUS71 KRLX 131934
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
334 PM EDT TUE JUL 13 2010

OHC167-WVC073-085-095-107-132100-
/O.CON.KRLX.FF.W.0037.000000T0000Z-100713T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON OH-WOOD WV-PLEASANTS WV-TYLER WV-RITCHIE WV-
334 PM EDT TUE JUL 13 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
NORTHWESTERN RITCHIE...TYLER...PLEASANTS...NORTHEASTERN WOOD AND
EASTERN WASHINGTON COUNTIES...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS AND THUNDERSTORM PRODUCING VERY HEAVY RAIN CONTINUED TO MOVE 
NORTHEAST ACROSS THE WARNED AREA.

RADAR ESTIMATES AS MUCH AS TWO INCHES OF RAIN HAD FALLEN SINCE 
NOON.  NO REPORTS OF FLOODING HAVE BEEN RECEIVED SO FAR.  HOWEVER... 
THE HEAVY RAIN SHOULD RESULT IN SOME FLOODING PROBLEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3952 8075 3913 8127 3916 8131 3918 8131
      3917 8133 3935 8164 3961 8127 3958 8125
      3958 8104 3956 8103 3960 8096

$$

09
003 
WGUS71 KRLX 132102
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
502 PM EDT TUE JUL 13 2010

OHC167-WVC073-085-095-107-132111-
/O.EXP.KRLX.FF.W.0037.000000T0000Z-100713T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON OH-WOOD WV-PLEASANTS WV-TYLER WV-RITCHIE WV-
502 PM EDT TUE JUL 13 2010

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHWESTERN RITCHIE...
TYLER...PLEASANTS...NORTHEASTERN WOOD AND EASTERN WASHINGTON
COUNTIES...

HEAVY RAIN IS NOT ANTICIPATED DURING THE NEXT FEW HOURS...THEREFORE THE 
FLASH FLOOD WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE.

SOME ISOLATED WATER PROBLEMS MAY CONTINUE THRU 6 PM.  HOWEVER... 
STREAMS AND CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH 
FLOOD THREAT.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

LAT...LON 3952 8075 3913 8127 3916 8131 3918 8131
      3917 8133 3935 8164 3961 8127 3958 8125
      3958 8104 3956 8103 3960 8096

$$

09

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 1:25 PM EDT, 39 minutes earlier.

Area forecast discussion, Jul 13, 1:25 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
125 PM EDT TUE JUL 13 2010

.SYNOPSIS...
KEEPING WARM AND HUMID AIR IN PLACE...EXPECTING SEVERAL ROUNDS OF
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PLAGUE THE CWA THROUGH AT
LEAST WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
ACCELERATED PROGRESSION OF POPS THROUGH THE REST OF TODAY...AS THE
BAND OF SHOWERS AND THUNDERSTORMS IN SOUTHERN WV CONTINUES TO
PROPAGATE NORTHEASTWARD. ALSO DECIDED TO INCREASE POPS ALONG THE
FRONT LINE OF SHOWERS AND THUNDERSTORMS. TWEAKED MAX TEMPS DOWN A
FEW DEGREES DUE TO THE WIDESPREAD CLOUD COVER...HOWEVER LEFT
TEMPERATURES ALONE IN THE EASTERN PART OF THE CWA WHERE THEY HAVE
HAD SUNSHINE THIS MORNING.

ATTM NOT ANTICIPATING ANY LARGE SCALE WATER PROBLEMS. HOWEVER THE
SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY DOWNPOURS THAT MAY
RESULT IN LOCALIZED URBAN FLOODING...AND RISES IN SMALL CREEKS AND
STREAMS.

PREVIOUS DISCUSSION BELOW...
EXPECT THE TYPICAL LATE AFTERNOON AND EVENING FLAREUP OF WIDELY
SCATTERED CONVECTION IN THE WEST...BUT MOSTLY CONCENTRATED OVER
SOUTHEAST OHIO...WILL DISSIPATE BY AROUND MIDNIGHT. ORGANIZED
CONVECTION WILL WAIT TIL LATE TONIGHT OR TUESDAY MORNING WITH
APPROACH OF NEXT UPPER DISTURBANCE.

PREVIOUS DISCUSSION...
UPPER LEVEL DISTURBANCE AND ASSOCIATED PRECIPITATION HAVE MOVED EAST
OF THE CWA THIS AFTERNOON. HOWEVER...RADAR IS INDICATING
THUNDERSTORMS TRYING TO POP UP THIS AFTERNOON FROM DIURNAL HEATING
IN THE WARM HUMID AIR MASS. AT THIS POINT...STILL NOT EXPECTING ANY
WIDESPREAD SEVERE TO DEVELOP...ALTHOUGH ANY STORMS THAT DO DEVELOP
WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND BRIEF HEAVY DOWNPOURS.
EXPECTING BULK OF SHOWER/THUNDERSTORM ACTIVITY TO DIE OFF AFTER
SUNSET...WITH A WARM...MUGGY NIGHT ON TAP ACROSS THE REGION. SHOWERS
AND THUNDERSTORMS WILL RAMP BACK UP AGAIN TOMORROW MORNING AS YET
ANOTHER SHORTWAVE MOVES INTO THE REGION. AT THIS POINT...NOT REALLY
EXPECTING MUCH SEVERE TUESDAY EITHER AS WIDESPREAD CLOUD COVER...AND
HIGH PW VALUES OF CLOSE TO 2 INCHES...SHOULD LIMIT ANY POTENTIAL. IN
ADDITION...SPC HAS THE REGION IN GENERAL THUNDER FOR TOMORROW.

PRECIPITATION WILL GRADUALLY DECREASE IN COVERAGE TOMORROW NIGHT
FROM NORTH/WEST TO SOUTH/EAST AS UPPER TROUGH FINALLY STARTS TO
SWING THROUGH THE REGION. NAM STILL APPEARS TO BE A BIT SLOWER THAN
THE GFS WITH PUSHING THIS TROUGH EAST OF THE REGION...AND HAVE
CONTINUED TREND OF PREVIOUS FORECAST WITH QUICKER CLEARING.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
KEPT PREVIOUS FORECAST ON TRACK WITH EXITING UPPER TROF TUES NIGHT.
12Z NAM STILL SEEMS SLUGGISH IN PULLING THE TROF THROUGH THE
APPALACHIANS...SIDING WITH MORE PROGRESSIVE GFS/ECMWF THROUGH SHORT
TERM. WITH BERMUDA HIGH STRENGTHENING TO THE EAST...LOW LEVEL
MOISTURE WILL HAVE A DIFFICULT TIME LEAVING THE REGION. WITH PW
VALUES MAXING OUT AROUND 1.8 INCHES WEDS AFTERNOON AND A WEAK
THETA-E RIDGE PROGRESSING NW TO SE...KEPT SLIGHT AND SOME CHANCE
POPS IN FOR THE POSSIBILITY OF AN AFTERNOON THUNDERSTORM.

THURSDAY PROVIDES SOMEWHAT OF A RESPITE AFTER THE RECENT UNSETTLED
WEATHER...WITH A 500MB HIGH NUDGING IN FROM THE SW. THIS UPPER HIGH
WILL LARGELY SUPPRESS ANY CONVECTIVE DEVELOPMENT THOUGH THE DAY
THURS. HOWEVER...WITH DIFFERENTIAL HEATING IN THE HIGH ELEVATIONS
AND SOME RESIDUAL MOISTURE IN THE EAST...HAVE SLIGHT CHANCE POPS IN
MNT COUNTIES TO ACCOUNT FOR ISOLATED THUNDERSTORM POTENTIAL.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
WEAK RIDGE THURS EVENING WILL GIVE WAY TO ANOTHER FRONTAL BOUNDARY
SAGGING DOWN FROM THE NORTH. FROM FRI TO SAT THE BOUNDARY IS SLOW TO
PROGRESS THROUGH CWA WITH WEAK POST FRONTAL FLOW IN THE LOW LEVELS.
06Z GFS/00Z ECMWF SHOWING CONSIDERABLY BETTER AGREEMENT ON TIMING
AND STRUCTURE OF THE SAGGING BOUNDARY THAN PREVIOUS RUNS.
DIFFERENCES BECOME MORE APPARENT LATER IN THE PERIOD HOWEVER...AS
GFS IS A BIT MORE PROGRESSIVE WITH PUSHING THE BOUNDARY THROUGH
SUNDAY MORNING. WITH VERY LITTLE FLOW PERPENDICULAR TO THE
BOUNDARY...WENT WITH SLOWER ECMWF WITH TIMING THE FRONT EXITING THE
CWA. THROWING OUT GFS PAST SUNDAY AS IT DEVELOPS A STRONG SHORTWAVE
ON THE HEELS OF THE EXITING UPPER TROF. STUCK WITH 00Z ECMWF THROUGH
REMAINDER OF THE EXTENDED WITH DRYING SUN NIGHT INTO MON BEFORE YET
ANOTHER UPPER TROF APPROACHES FOR TUES.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
HAVE MVFR CONDITIONS FOR THE REST OF TODAY...WITH PERIODS OF RAIN
AND A FEW THUNDERSTORMS PASSING THROUGH THE REGION.  HAVE FOG
FORMING LATE TONIGHT...BEGINNING IN THE WESTERN PART OF THE CWA AND
SLOWLY DEVELOPING EASTWARD.  THE FOG PATTERN REFLECTS HOW THE CLOUDS
WILL SLOWLY CLEAR FROM WEST TO EAST LATE TONIGHT.  NOT ANTICIPATING
ANY RAIN TOMORROW...BUT THERE IS POTENTIAL FOR CU DEVELOPMENT INTO
THE EARLY AFTERNOON.

AFTER 18Z WEDNESDAY...
NO WIDESPREAD AREAS OF IFR EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/CL
NEAR TERM...CL
SHORT TERM...KTB
LONG TERM...TAX
AVIATION...26/JEM
Hazardous weather outlook, Jul 13, 4:28 AM EDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
428 AM EDT TUE JUL 13 2010

VAZ003-004-WVZ033>036-140830-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
428 AM EDT TUE JUL 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DOWNPOURS
TODAY.  IF ANY ONE LOCATION RECEIVES MULTIPLE SHOTS OF HEAVY
RAINFALL...STATEMENTS OR EVEN FLASH FLOOD WARNINGS MAY BE
NECESSARY.  HOWEVER...WIDESPREAD WATER ISSUES ARE NOT EXPECTED.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING.  DAMAGING WIND GUSTS ARE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032-
037>040-046-047-140830-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
428 AM EDT TUE JUL 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DOWNPOURS
TODAY.  IF ANY ONE LOCATION RECEIVES MULTIPLE SHOTS OF HEAVY
RAINFALL...STATEMENTS OR EVEN FLASH FLOOD WARNINGS MAY BE
NECESSARY.  HOWEVER...WIDESPREAD WATER ISSUES ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 13, 11:55 AM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1155 AM EDT TUE JUL 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     FLASH FLOOD      CHARLESTON              38.35N 81.63W
07/13/2010                   KANAWHA            WV   PUBLIC

            HIGH WATER ACROSS LEE STREET WEST IN CHARLESTON. HIGH
            WATER ACROSS NOYSE STREET ON THE 3300 BLOCK IN KANAWHA
            CITY.

&&

TAXFORD
Special weather statement, Jul 13, 11:59 AM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1159 AM EDT TUE JUL 13 2010

OHZ083-131700-
JACKSON OH-
1159 AM EDT TUE JUL 13 2010

...THUNDERSTORMS WILL AFFECT JACKSON COUNTY...

AT 1155 AM EDT...THUNDERSTORMS WERE LOCATED 9 MILES NORTHWEST OF RIO
GRANDE...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3914 8274 3913 8244 3885 8246 3886 8275

14
Special weather statement, Jul 13, 12:17 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1217 PM EDT TUE JUL 13 2010

OHZ075-085-131730-
ATHENS OH-MEIGS OH-
1217 PM EDT TUE JUL 13 2010

...A STRONG THUNDERSTORM WILL AFFECT MEIGS AND SOUTHEASTERN ATHENS
COUNTIES...

AT 1214 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
POMEROY...MOVING NORTHEAST AT 70 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR COOLVILLE AROUND 1225 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3935 8187 3921 8177 3901 8207 3903 8231
      3915 8230

14
Local storm report, Jul 13, 12:21 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1221 PM EDT TUE JUL 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FLASH FLOOD      CHARLESTON              38.35N 81.63W
07/13/2010                   KANAWHA            WV   EMERGENCY MNGR

            HIGH WATER ACROSS SPRING AND BULLITT STREET.

1215 PM     FLASH FLOOD      CHARLESTON              38.35N 81.63W
07/13/2010                   KANAWHA            WV   EMERGENCY MNGR

            WATER RESCUE AT 35TH STREET SE AND VENABLE AVENUE SE.

&&

TAXFORD
Local storm report, Jul 13, 12:28 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1228 PM EDT TUE JUL 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FLASH FLOOD      2 SW COAL FORK          38.30N 81.55W
07/13/2010                   KANAWHA            WV   PUBLIC

            US 60 RAMP AT MALDEN IS FLOODED.

&&

TAXFORD
Special weather statement, Jul 13, 1:37 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
137 PM EDT TUE JUL 13 2010

OHZ076-WVZ009>011-017-019-131830-
PLEASANTS WV-RITCHIE WV-TYLER WV-WASHINGTON OH-WIRT WV-WOOD WV-
137 PM EDT TUE JUL 13 2010

...STRONG THUNDERSTORMS WILL AFFECT EASTERN WASHINGTON...EASTERN
WOOD...NORTH CENTRAL WIRT...NORTHWESTERN RITCHIE...PLEASANTS AND
TYLER COUNTIES...

AT 129 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
PARKERSBURG TO 7 MILES NORTH OF ELIZABETH TO 6 MILES NORTH OF
ELIZABETH...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...COUPLED WITH PREVIOUS
RAINS THAT FELL OVERNIGHT...WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS WILL IMPACT THE FOLLOWING INTERSTATES.

I-77 BETWEEN MILE MARKERS 1 AND 5 IN OHIO...AND BETWEEN MILE MARKERS
169 AND 186 IN WEST VIRGINIA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3956 8103 3955 8077 3953 8078 3949 8072
      3946 8063 3943 8068 3943 8071 3940 8073
      3904 8146 3913 8150 3934 8169 3958 8127

21

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 12:24 AM EDTFlash Flood WarningRLXPleasants, Tyler111 min
Jul 13, 11:23 AM EDTSpecial Weather StatementRLXKanawha52 min
Jul 13, 11:29 AM EDTFlash Flood WarningRLXBoone, Clay, Jackson, Kanawha, Lincoln, Putnam and 1 more2 hr
Jul 13, 1:37 PM EDTSpecial Weather StatementRLXPleasants, Tyler, Wood53 min
Jul 13, 2:42 PM EDTSpecial Weather StatementRLXBarbour, Lewis, Taylor, Upshur33 min
Jul 13, 10:10 AM EDTSpecial Weather StatementRLXJackson35 min
Jul 13, 11:59 AM EDTSpecial Weather StatementRLXJackson61 min
Jul 13, 12:17 PM EDTSpecial Weather StatementRLXMeigs73 min

Nearby

Flash Flood Warnings in West Virginia, 2010Flash Flood Warnings in Ohio, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.